Published on Jan 04, 2008 by Edgar Snyder

Antibiotics Cause Tendon Injuries

Cipro and Levaquin

If you’ve taken Cipro and Levaquin, be aware that you may experience tendon injuries as a result of these antibiotics. Public Citizen, a consumer group that petitioned the Food and Drug Administration (FDA) to add tendon warnings to Cipro and Levaquin in 1996, now wants the strongest boxed warning possible on these drugs to warn about their serious tendon risks.

Public Citizen has filed a lawsuit against the FDA in hopes of forcing them to cover Cipro and Levaquin with a black box warning label that notes the increased tendency of tendon injury. Cipro and Levaquin – both brand name versions of the antibiotics class known as fluoroquinolones – currently carry warning labels that mention the increased risk of tendon injury deep within a list of other adverse reactions.

From November 2007 to December 2005, the FDA received 794 reports that linked fluoroquinolones to tendon injury. Public Citizen feels that the current labels do not adequately warn patients about the risks of tendonitis, tendon ruptures, and other tendon disorders caused by the antibiotics Cipro and Levaquin.

Please note: All of our lawyers are licensed to practice in the state of Pennsylvania. We also have lawyers licensed to practice in Maryland, Ohio, Virginia, and West Virginia, and we associate with experienced attorneys in other states. In addition, all drug-related litigation may involve co-counsel.

Source: "FDA Sued Over Antibiotics Warnings." CNNMoney.com. January 03, 2008.
Free Case Review
First Name
Last Name
ZIP
Phone
Email
Briefly describe your injuries